MAUDE Adverse Event Report: AESCULAP AG AS VEGA SYSTEM® PS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMICONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG AS VEGA SYSTEM® PS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMICONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NN264Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
The patient underwent revision total knee arthroplasty of the left knee for loosening and failure of prior components.The femoral component was explanted manually; the tibial component was removed with subluxation and periosteal elevator.Severe debonding was noted at both femoral and tibial interfaces, consistent with aseptic loosening.The tibia and femur were sequentially prepared with broaches, reamers, and cutting guides.Trial implants were placed and demonstrated stable fixation with excellent range of motion and varus/valgus stability.Final tibial and femoral implants were implanted using third-generation cementing technique (vacuum mixed, pulse lavage preparation, digital pressurization).A polyethylene insert was placed, confirmed to be well-seated, and secured with a locking screw.The patient tolerated the procedure, was awakened from anesthesia, and transferred to pacu in stable condition.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.Xc (b)(4) cc (b)(4).Additional information: b7 patient medical history.E1 initial reporter updated.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation results: the complained medical device was not made available for investigation.The investigation was based upon historical data analysis, event description and review of a pictures.The provided pictures show the following situation: the femoral component (nx036z) on the right-side shows bone cement adhesive on nearly the whole intended area.The tibial component (nx057z) on the right-side shows nearly no bone cement residue.The tibial- as well as the femoral component (nx058z and nx016z) on the left side show nearly no bone cement residue.The device quality and manufacturing history records have been checked for the available lot number and were found to be according to the manufacturer's specifications, valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against the affected batch number.Conclusion/preventive measures: on the basis of the current information and without the complained medical device being available for investigation, a clear root cause cannot be drawn.In the event that the complained medical device will be provided for investigation in the future, an update of this report will be provided unsolicited.

Brand Name
AS VEGA SYSTEM® PS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMICONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22903556
Report Number3005673311-2025-00107
Device Sequence Number7911354
Product Code JWH
UDI-Device Identifier04046963810511
UDI-Public(01)04046963810511(11)160830(17)260731(10)52268087
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2026
Report Date (Section F) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN264Z
Device Catalogue NumberNN264Z
Device Lot Number52327531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/22/2025
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer08/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/30/2025
12/09/2025
04/06/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Date Report Sent to FDA08/27/2025